MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the white hub of a turbo-ject® double lumen power-injectable picc cracked.The patient was admitted to hospital in (b)(6) 2018 due to lymphoma, and a turbo-ject® double lumen power-injectable picc was placed in the left arm.The patient improved and was discharged on an unknown date.On (b)(6) 2019, the patient had a fever and returned to the hospital.The physician discovered that the white hub of the turbo-ject® double lumen power-injectable picc was cracked.The physician then removed the device and placed another turbo-ject® double lumen power-injectable picc in the upper left arm.The device was flushed weekly with saline.The patient only received chemotherapy through this device.No tools were used to disconnect components from the cracked hub, and the only device connected to the white hub was a 10 milliliter injection syringe.
 
Additional Manufacturer Narrative
A1: patient identifier: updated (not included in initial report).D10 ¿ product received on: 28feb2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection were conducted during the investigation.The visual inspection of the complaint device noted two cracks of the white hub that are visible starting from the proximal end of the device.Tool markings such as hemostats or alligator clamps are not visible.Additionally, a document-based investigation evaluation was performed for lot number 8232691 and reveled no non-conformances associated with the complaint lot in house or in the field.A review of software found no other complaints associated with the complaint device lot number 8232691.Based on the information provided and the results of the investigation, a definitive cause could not be established.Information surround the patient¿s environment, the patient¿s physical activity, the suturing/hub securing process, and other device compatibility is unknown.The torque applied when attaching other components is a plausible cause that contributed to this failure, although none of these factors could be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8371801
Report Number1820334-2019-00460
Device Sequence Number1588040
Product Code LJS
UDI-Device Identifier00827002239029
UDI-Public(01)00827002239029(17)190920(10)8232691
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-NT-1111
Device Lot Number8232691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML BD INJECTION SYRINGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight65